Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Logarithmic convexity of Perron-Frobenius eigenvectors of positive matrices


Author: Siddhartha Sahi
Journal: Proc. Amer. Math. Soc. 118 (1993), 1035-1036
MSC: Primary 15A48; Secondary 15A51
DOI: https://doi.org/10.1090/S0002-9939-1993-1139482-5
MathSciNet review: 1139482
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ C(S)$ be the cone of Perron-Frobenius eigenvectors of stochastic matrices that dominate a fixed substochastic matrix $ S$. For each $ 0 \leqslant \alpha \leqslant 1$, it is shown that if $ u$ and $ v$ are in $ C(S)$ then so is $ w$, where $ {w_j} = u_j^\alpha v_j^{1 - \alpha }$.


References [Enhancements On Off] (What's this?)

  • [C] J. Cohen, Convexity of the dominant eigenvalue of an essentially nonnegative matrix, Proc. Amer. Math. Soc. 81 (1981), 657-658. MR 601750 (82a:15016)
  • [DN] E. Deutsch and M. Neumann, On the first and second order derivatives of the Perron vector, Linear Algebra Appl. 71 (1985), 57-76. MR 813033 (87d:15012)
  • [EJN] L. Elsner, C. Johnson, and M. Neumann, On the effect of the perturbation of a nonnegative matrix on its Perron eigenvector, Czech. Math. J. 32 (1982), 99-109. MR 646715 (83h:15022)
  • [F] S. Friedland, Convex spectral functions, Linear and Multilinear Algebra 9 (1981), 299-316. MR 611264 (82d:15014)
  • [K] J. Kingman, A convexity property of positive matrices, Quart. J. Math. 81 (1961), 283-284. MR 0138632 (25:2075)
  • [S] E. Seneta, Non-negative matrices, George Allen & Unwin, London, 1973. MR 0389944 (52:10773)
  • [SY] S. Sahi and S. Yao, The non-cooperative equilibria of a trading economy with complete markets and consistent prices, J. Math. Econ. 18 (1989), 325-346. MR 1018983 (90h:90035)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15A48, 15A51

Retrieve articles in all journals with MSC: 15A48, 15A51


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1139482-5
Keywords: Positive matrix, stochastic matrix, Perron-Frobenius eigenvector, convexity
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society